Texas, 2003Flash Flood in Texas, June 16, 2003
June 16, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 16, 2:15 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT MON JUN 16 2003
PERSISTENT UPPER LOW TO CONTINUE TO GENERATE RAINFALL IN THE
FORECAST THROUGH THE SHORT TERM. RATHER WEAK BOUNDARY REMAINS FROM
NE TO SW ACROSS THE CWFA. THIS WILL CONTINUE TO BE THE FOCUS FOR
SHOWERS AND THUNDERSTORM ACTIVITY PULLING MOISTURE FROM THE GULF AND
ROTATING AROUND THE UPPER LOW. MAIN IN THE SHORT TERM WILL BE THE
RAINFALL AMOUNTS AND WHERE THESE STORMS WILL POSSIBLY TRAIN AND
CAUSE FLOODING PROBLEMS. WILL MENTION LOCALLY HEAVY RAINFALL IN
FORECAST BUT FOREGO FLOOD WATCH AT THIS TIME AS FLOODING SHOULD NOT
BE WIDESPREAD BUT MORE ISOLATED. AVN/ETA BEGIN TO DISAGREE ON THE
POSITIONING OF THE UPPER LOW ON WED AS AVN WANTS TO PUSH THE UPPER
LOW TO AR BY LATE WED AND OVER TO NW AL BY LATE FRI. WHILE THE ETA
KEEPS THE LOW FURTHER S OVER EXTREME E TX LATE WED...PUSHING IT
ACROSS LA BY LATE THU. WILL GO FOR A COMPROMISE OF THESE TWO
SOLUTIONS. AT THE SURFACE...WEAK BOUNDARY WILL STICK AROUND FOR THE
NEXT COUPLE OF DAYS THEN WANTS TO FIZZLE OUT AND BE REPLACED BY
ANOTHER FRONTAL SYSTEM BY FRI...STALLING OUT OVER THE WEEKEND. IN
ANY CASE...STILL LOOKING AT A RELATIVELY WET SCENARIO THROUGH THE
EXTENDED. TEMPERATURES WILL BE A TAD LOWER IN THE SHORT TERM WITH
THE CONTINUING RAIN CHANCES...ALBEIT VERY HUMID AND JUICY.
20
PRELIMS...
SHV 070/083 069/084 070 6655
MLU 070/084 070/084 071 5544
TXK 068/082 069/083 069 6755
TYR 068/083 068/084 070 6755
LFK 069/085 069/085 070 6654
.SHV...NONE.
Hazardous weather outlook, Jun 16, 11:00 AM CST, 3 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST
TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT
COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE
FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST
TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST
TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE
UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW
MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING
TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE
ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND
EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH
AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY
FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED
FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE
REGION IS NEAR SATURATION.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
20
Flash Flood, Smith
- When
- June 16, 2:40 PM CST to 4:40 PM CST
- Where
- Smith County, Tyler
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Several cars stalled in high water on the south side of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, June 16, 20035 deaths · 0.75 in hail · 8 events
- Flash Flood in Kentucky, June 16, 20031 death · $15,000 · 1 event
- Lightning Strike in Wyoming, June 16, 20031 death · 1 injured · 1 event
- Flash Flooding and Hail in Georgia, June 16 to 19, 20032 injured · $2.8 million · 1.75 in hail · 31 events
- Flash Flooding in West Virginia, June 16, 2003$15 million · 9 events
- Lightning Strike in Florida, June 16, 20031 death · 1 event
- Flash Flood in Kentucky, June 16, 2003$1.2 million · 1 event
- Lightning Strike in North Carolina, June 16, 2003$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 16, 2003$150,000 · 10 events
- Flash Flooding and Flood in Indiana, June 16, 2003$100,000 · 4 events
- Flash Flood in Kentucky, June 16, 2003$100,000 · 1 event
- Flash Flood in North Carolina, June 16, 2003$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364951.